I have not gotten any posts from HealthUnlocked for a few months ??? Have I been ostracized?? fish 61

Recently I was given an rx for Valtrex.,( to go with Ibrutinib) and I started taking it (stupid me , I usually check side effects and reactions )

this time i did not and I developed a sore hip (both sides so no kidney problem ) then a few days ago i noticed that my arms have more red bruises than white skin... not only did I look the drug up I found it said STOP using it , if you have sore hips or excessive bruising !!

It effects red blood cells formation.

Some Doctors recommend this product with Ibrutinib. Did anyone have the same experience ???

3 Replies

oldestnewest
  • Perhaps ask your doctor to switch to another similar antiviral drug... there are a number of them... Valtex is a 'prodrug' converted in your body to Aciclovir.

    Other Herpes/Shingles drugs work in a different manner...

  • Regarding your lack of email notifications, first check your settings and make sure your contact preferences are as you desire:

    healthunlocked.com/settings

    If they are okay, email HU via:

    support.healthunlocked.com/...

    I've had a few members with the same problem - and can reassure you that admins can't change another member's settings :)

    Neil

  • I believe using a anti viral is done to lower the risk of Shingles and the other HHV viruses (HHV 1 through HHV 8) from reactivating due to your damaged immune system. As Chris /Cllcanada says there are several similar drugs, many with similar names: Acyclovir, Valacyclovir, Valgangciclovir, etc. The last one of the three listed is more expensive and thought to be effective against HHV 6, which debilitated me in 2012 with fatigue and leg cramps.

    I was on the 3rd one for 9 months and switched to the middle one when my HHV 6 stabilized, but got diarrhea so my doctor switched me to the first one. And I'm fine.

You may also like...